Indiana, 2015Tornadoes and Flash Flooding in Indiana, July 13 to 14, 2015
July 13 to 14, 2015 · NWS IND · 38 events in 11 counties and zones
Waves of showers and thunderstorms moved across central Indiana on July 13 and into the early morning of July 14. Upper level features interacted with a surface front and plenty of moisture and instability to generate severe weather and heavy rains/flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $196,000
- Crop damage
- $3,000
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Waves of showers and thunderstorms moved across central Indiana on July 13 and into the early morning of July 14. Upper level features interacted with a surface front and plenty of moisture and instability to generate severe weather and heavy rains/flooding. Three tornadoes occurred during the evening of the 13th. One tornado was in Warren County, and the other two were in Putnam County. Widespread tree and power line damage occurred across central Indiana, and some locations received over 4 inches of rain. A few locations had hail as well. The heavy rain led to flooding in many areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 13, 5:41 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 13, 5:41 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
641 PM EDT MON JUL 13 2015
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED.
&&
.SYNOPSIS...
ISSUED AT 400 PM EDT MON JUL 13 2015
ONE OR MORE ADDITIONAL ROUNDS OF THUNDERSTORMS...SOME SEVERE WITH
HEAVY RAIN AND DAMAGING WINDS...WILL BE POSSIBLE TONIGHT WITH A
CHANCE FOR MORE THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY
EVENING. A BRIEF BREAK FROM THE RECENT WET WEATHER IS EXPECTED MID
WEEK BEFORE STORM CHANCES RETURN TO THE FORECAST THURSDAY NIGHT
THROUGH THE WEEKEND.
&&
.NEAR TERM /TONIGHT/...
ISSUED AT 400 PM EDT MON JUL 13 2015
MESOSCALE CONVECTIVE SYSTEM PUSHED THROUGH THE AREA EARLIER AND
REINFORCED THE BOUNDARY ACROSS THE WEST CENTRAL PORTION OF THE
FORECAST AREA UP INTO NORTHERN ILLINOIS. THIS BOUNDARY MAY SERVE
AS THE FOCUS FOR REDEVELOPMENT LATER THIS EVENING...DROPPING
THROUGH THE FORECAST AREA TONIGHT. AS DEEP LAYER SHEAR AND
INSTABILITY REMAIN ROBUST...DAMAGING WINDS AND HEAVY RAIN...AS
WELL AS SOME THREAT FOR HAIL...CAN BE EXPECTED ACROSS THE AREA.
ESPECIALLY IN THE VICINITY OF THE MAIN BOUNDARY OR OTHER RESIDUAL
OUTFLOW BOUNDARIES ACROSS THE AREA...TORNADOES WILL CONTINUE TO BE
A THREAT AS LOW LEVEL SHEAR IS SUPPORTIVE. SEE THE HYDROLOGY
SECTION OF THE DISCUSSION FOR MORE ON THE CONTINUED POOR
HYDROLOGIC SITUATION.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
ISSUED AT 400 PM EDT MON JUL 13 2015
WITH THE MAIN COLD FRONT AND UPPER LEVEL SYSTEM TOMORROW...STORMS
WILL AGAIN BE A THREAT AND AREA HAS BEEN OUTLOOKED DAY 2. WHILE
THIS THREAT WILL BE QUITE A BIT MORE CONDITIONAL...AT LEAST
SCATTERED STORMS SHOULD DEVELOP AND A FEW COULD BECOME SEVERE IN A
CONDITIONALLY SUPPORTIVE ENVIRONMENT...HIGHLY DEPENDENT ON HOW
OVERNIGHT AND MORNING CONVECTION EVOLVES.
BEYOND TUESDAY EVENING A WELCOME IF ALL TOO BRIEF DRY SPELL CAN BE
EXPECTED WITH SOMEWHAT COOLER AND MORE COMFORTABLE AIR IN PLACE.
CONSENSUS NUMBERS APPEARED A BIT TOO COOL AND WERE BUMPED UP A BIT.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ISSUED AT 251 PM EDT MON JUL 13 2015
A MORE ZONAL FLOW AND THE RIDGE ATTEMPTING TO EXPAND INTO THE OHIO
VALLEY SHOULD TREND TOWARDS LOWER CONVECTIVE CHANCES FOR THE END
OF THE WEEK. FLATTENED RIDGE SHOULD SHIFT BACK WEST INTO THE HIGH
PLAINS BY EARLY NEXT WEEK...PROMPTING A RESUMPTION OF THE MORE
ACTIVE PATTERN EXPERIENCED OF LATE AS THE REGION RETURNS TO A
FAMILIAR SPOT...IN NORTHWEST FLOW ON THE PERIPHERY OF THE RIDGE.
THIS SHOULD ONCE AGAIN PLACE CENTRAL INDIANA IN A MORE FAVORED
AREA FOR IMPACTS FROM CONVECTIVE CLUSTERS...ESPECIALLY SUNDAY AND
MONDAY.
CONTINUED TREND OF UNDERCUTTING HIGH TEMPS OVER THE WEEKEND INTO
EARLY NEXT WEEK DUE TO UNCERTAINTIES FROM CONVECTIVE TIMING AND
ASSOCIATED CLOUD DEBRIS. WILL MAINTAIN UPPER 80S FOR MOST
AREAS...BUT COULD SEE HIGHS INTO THE LOWER 90S OVER FAR SOUTHERN
COUNTIES.
&&
.AVIATION /DISCUSSION FOR THE 140000Z TAFS/...
ISSUED AT 641 PM EDT MON JUL 13 2015
CONVECTION BEGINNING TO DEVELOP OVER NORTHERN ILLINOIS AT THIS TIME.
THIS ACTIVITY EXPECTED TO MOVE/DEVELOP SOUTHEAST DURING THE COURSE
OF THE EVENING...AIDED BY 25-30 KT OF WESTERLY FLOW AT 850MB. THIS
ACTIVITY EXPECTED TO IMPACT THE TERMINALS THROUGH ABOUT 140600Z.
SOME OF THE MODEL GUIDANCE ALSO SUGGESTS THAT CONVECTIVE COMPLEX
CURRENTLY DEVELOPING OVER WESTERN WISCONSIN MAY MOVE INTO THE AREA
AFTER 140600Z...PROLONGING THE CONVECTIVE THREAT AT THE TERMINALS.
WHETHER THIS ACTIVITY IMPACTS THE TERMINALS LATER TONIGHT IS MORE
QUESTIONABLE AND WILL DEPEND ON WHAT HAPPENS WITH THE CONVECTION
THIS EVENING. FOR NOW...WILL KEEP THE BEST WINDOW FOR CONVECTION
THROUGH 140600Z AND MONITOR TRENDS WITH RESPECT TO THE LATER
THREAT.
BRIEF IFR VISIBILITY RESTRICTIONS AND GUSTY/SHIFTING WINDS IN AND
NEAR CONVECTION. CB BASES AROUND 030.
DEPENDING ON THE AMOUNT OF CONVECTION...POTENTIAL EXISTS FOR SOME
CEILINGS AROUND 010 TO DEVELOP DURING THE PRE DAWN HOURS OF TUESDAY.
OUTSIDE OF CONVECTIVE AREAS...SURFACE WINDS SHOULD VEER AROUND TO
210-240 DEGREES AT 6-10 KTS BY SUNSET.
&&
.HYDROLOGY...
ISSUED AT 400 PM EDT MON JUL 13 2015
HYDROLOGIC SITUATION WAS AGAIN WORSENED SLIGHTLY BY A WIDESPREAD
RAINFALL OF AROUND AN INCH GIVE OR TAKE AS THE LINE MOVED THROUGH
THE AREA THIS MORNING. MANY AREAS RAPIDLY DEVELOPED MINOR
FLOODING. A MORE SUSTAINED AND HEAVIER RAINFALL...WHICH REMAINS
POSSIBLE OVERNIGHT...COULD SIGNIFICANTLY AND RAPIDLY EXACERBATE
THE SITUATION OWING TO 2 TO AS MUCH AS NEARLY 10 INCHES OF RAIN
THAT HAS OCCURRED OVER THE LAST SIX DAYS. OWING TO SOME
UNCERTAINTY AS TO HOW QUICKLY STORMS MAY EXIT THE AREA TUESDAY
MORNING...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z. MID
SHIFT MAY ELECT FURTHER EXTENSION IF IT BECOMES APPARENT THAT
ADDITIONAL RAINFALL FROM POTENTIAL STORMS TOMORROW MAY ALSO CAUSE
PROBLEMS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.
&&
SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM...RYAN
AVIATION...JAS
HYDROLOGY...NIELD
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 13, 6:36 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT MON JUL 13 2015
INZ021-028>031-035>049-051>057-060>065-067>072-142345-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
736 PM EDT MON JUL 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TONIGHT WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL
AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH
AFTERNOON HEAT INDICES IN THE LOWER TO MID 90S OVER WESTERN
SECTIONS THIS EVENING.
RIVER FLOODING WILL ALSO CONTINUE.
HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY
RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
HIGH HEAT INDICES.
TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST
CHANCE WILL BE LATE EVENING TO A FEW HOURS AFTER MIDNIGHT. THE
HEAT THIS AFTERNOON EARLY THIS EVENING.
DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW
WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE
ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE AND OR PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AND
EARLY TUESDAY EVENING. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY
ALONG WITH HEAVY RAIN AND FLOODING...BUT WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.
THE HEAT INDEX WILL RISE INTO THE UPPER 90S TO 100 DEGREES OR MORE
IN THE LOWER WABASH VALLEY TODAY THROUGH TUESDAY.
FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK.
DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW
PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL
INTERACT WITH A WARM...MOIST AND UNSTABLE AIR MASS AND RESULT
IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE
THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT AND TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
JH
In the hours before
Local storm report, Jul 13, 4:44 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
544 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG ELIZABETHTOWN 39.14N 85.81W
07/13/2015 BARTHOLOMEW IN EMERGENCY MNGR
NUMEROUS TREES DOWN...ONE ON GARAGE. TIME ESTIMATED
FROM RADAR.
&&
BHHLocal storm report, Jul 13, 4:48 PM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG WEST LAFAYETTE 40.44N 86.91W
07/13/2015 TIPPECANOE IN EMERGENCY MNGR
CONCRETE PLANT WITH ROOF BLOWN OFF BUILDING. BAY DOORS
WERE OPEN AT THE TIME. TIME ESITMATED.
1052 AM HAIL BURLINGTON 40.48N 86.39W
07/13/2015 M0.25 INCH CARROLL IN AMATEUR RADIO
1110 AM HAIL WEST LEBANON 40.27N 87.38W
07/13/2015 M0.25 INCH WARREN IN AMATEUR RADIO
1110 AM TSTM WND DMG 1 N FRANKFORT 40.30N 86.51W
07/13/2015 CLINTON IN PUBLIC
TREE DOWN NORTH OF FRANKFORT
1111 AM HAIL COVINGTON 40.14N 87.39W
07/13/2015 M0.50 INCH FOUNTAIN IN EMERGENCY MNGR
1136 AM TSTM WND GST NOBLESVILLE 40.06N 86.03W
07/13/2015 M65 MPH HAMILTON IN AMATEUR RADIO
HAGUE AND 202ND STREET
1139 AM TSTM WND GST 5 NW BROWNSBURG 39.89N 86.46W
07/13/2015 E60 MPH HENDRICKS IN AMATEUR RADIO
1140 AM TSTM WND DMG NOBLESVILLE 40.06N 86.03W
07/13/2015 HAMILTON IN STORM CHASER
TREE LIMBS DOWNED
1140 AM TSTM WND DMG ZIONSVILLE 39.95N 86.27W
07/13/2015 BOONE IN BROADCAST MEDIA
*** 1 INJ *** DRIVER INJURED BY A FALLING TREE.
REPORTED BY WTHR.
1142 AM TSTM WND GST 7 W INDIANAPOLIS 39.83N 86.29W
07/13/2015 M61 MPH MARION IN ASOS
1142 AM TSTM WND DMG ZIONSVILLE 39.95N 86.27W
07/13/2015 BOONE IN FIRE DEPT/RESCUE
DAMAGE TO PNC BANK SIGN AT INTERSECTION OF FORD AND OAK
STREETS.
1143 AM TSTM WND DMG WHITESTOWN 40.00N 86.35W
07/13/2015 BOONE IN BROADCAST MEDIA
LARGE TREE DOWNED ALONG COUNTY ROAD 300S
1144 AM TSTM WND DMG 8 NW INDIANAPOLIS 39.86N 86.25W
07/13/2015 MARION IN PUBLIC
A FEW TREES DOWN AT 86TH STREET AND ZIONSVILLE ROAD.
1145 AM TSTM WND DMG WINCHESTER 40.17N 84.98W
07/13/2015 RANDOLPH IN EMERGENCY MNGR
TREES AND POWER LINES DOWN
1149 AM TSTM WND GST 2 NE LAWRENCE 39.89N 85.96W
07/13/2015 M49 MPH MARION IN BROADCAST MEDIA
MEASURED FROM A PERSONAL WEATHER STATION NEAR
OAKLANDON.
1150 AM TSTM WND GST FISHERS 39.95N 86.02W
07/13/2015 E55 MPH HAMILTON IN PUBLIC
AT HAGUE ROAD AND 96TH STREET.
1150 AM TSTM WND DMG INDIANAPOLIS 39.78N 86.15W
07/13/2015 MARION IN TRAINED SPOTTER
MULTIPLE TREES DOWN NEAR ROCKVILLE AND COUNTRY CLUB
ROAD.
1151 AM TSTM WND GST 7 SW INDIANAPOLIS 39.72N 86.29W
07/13/2015 M52 MPH MARION IN ASOS
1152 AM TSTM WND DMG PARKER CITY 40.19N 85.20W
07/13/2015 RANDOLPH IN EMERGENCY MNGR
MULTIPLE TREES SNAPPED OR UPROOTED
1156 AM TSTM WND DMG 8 W INDIANAPOLIS 39.78N 86.30W
07/13/2015 MARION IN TRAINED SPOTTER
SEVERAL LARGE TREES DOWNED AT 10TH STREET NEAR
INTERSTATE 465.
1207 PM TSTM WND DMG INDIANAPOLIS 39.78N 86.15W
07/13/2015 MARION IN BROADCAST MEDIA
TREES DOWN NEAR MINNESOTA AND MERIDIAN STREETS. TIME
ESTIMATED FROM RADAR.
1210 PM TSTM WND GST NEW WHITELAND 39.56N 86.10W
07/13/2015 M56 MPH JOHNSON IN STORM CHASER
AT BAMCHASE
1212 PM TSTM WND DMG GREENWOOD 39.62N 86.11W
07/13/2015 JOHNSON IN AMATEUR RADIO
TREE DOWN NEAR US31 AND SMITH VALLEY ROAD. TIME
ESTIMATED FROM RADAR
1218 PM TSTM WND GST FAIRLAND 39.60N 85.86W
07/13/2015 E65 MPH SHELBY IN AMATEUR RADIO
1219 PM TSTM WND GST CAMBY 39.66N 86.31W
07/13/2015 E60 MPH MARION IN LAW ENFORCEMENT
1220 PM TSTM WND GST 5 SW REELSVILLE 39.50N 87.03W
07/13/2015 E50 MPH CLAY IN TRAINED SPOTTER
1220 PM TSTM WND DMG PENDLETON 40.00N 85.74W
07/13/2015 MADISON IN BROADCAST MEDIA
TREE LIMBS DOWN ON GARDEN DRIVE
1220 PM HEAVY RAIN 6 W LEBANON 40.05N 86.59W
07/13/2015 M0.61 INCH BOONE IN COCORAHS
AMOUNT IS STORM TOTAL
1229 PM HEAVY RAIN 1 NW GREENCASTLE 39.65N 86.85W
07/13/2015 M1.33 INCH PUTNAM IN TRAINED SPOTTER
FELL IN A HALF HOUR.
1230 PM TSTM WND DMG ZIONSVILLE 39.95N 86.27W
07/13/2015 BOONE IN AMATEUR RADIO
TREE DOWN ACROSS CAR AT OAK AND SYCAMORE STREETS. TIME
ESITMATED.
1256 PM HEAVY RAIN BROOKLYN 39.54N 86.37W
07/13/2015 M0.90 INCH MORGAN IN TRAINED SPOTTER
AMOUNT IS STORM TOTAL
0105 PM TSTM WND DMG ELIZABETHTOWN 39.14N 85.81W
07/13/2015 BARTHOLOMEW IN EMERGENCY MNGR
NUMEROUS TREES DOWN...ONE ON GARAGE. TIME ESTIMATED
FROM RADAR.
0109 PM TSTM WND DMG INDIANAPOLIS 39.78N 86.15W
07/13/2015 MARION IN BROADCAST MEDIA
SIGN BLOWN DOWN NEAR 38TH AND MOLLER
0110 PM TSTM WND DMG 8 SE COLUMBUS 39.13N 85.81W
07/13/2015 BARTHOLOMEW IN TRAINED SPOTTER
NUMEROUS TREES DOWN ALONG US ROUTE 31 BETWEEN COLUMBUS
AND SEYMOUR. US 31 IMPASSIBLE IN A FEW SPOTS.
0116 PM HEAVY RAIN RUSHVILLE 39.61N 85.45W
07/13/2015 M0.50 INCH RUSH IN AMATEUR RADIO
RAINFALL FELL OVER ABOUT AN HOUR
0118 PM FUNNEL CLOUD COUNTRY SQUIRE LAKES 39.05N 85.68W
07/13/2015 JENNINGS IN LAW ENFORCEMENT
0130 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
07/13/2015 JACKSON IN BROADCAST MEDIA
TREES AND POWER LINES DOWNED NEAR STEAK AND SHAKE ON US
ROUTE 50.
&&
BHHSpecial weather statement, Jul 13, 6:46 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EDT MON JUL 13 2015
INZ035-036-140015-
FOUNTAIN-MONTGOMERY-
746 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 815 PM EDT...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF CRAWFORDSVILLE...MOVING EAST AT
25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALAMO...
SHADES STATE PARK...
NEW MARKET...
LADOGA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4012 8714 3998 8670 3986 8678 3986 8684
3992 8709 3995 8709 3996 8723
TIME...MOT...LOC 2346Z 292DEG 24KT 4000 8707
JHEvent by event
18 thunderstorm wind, 12 hail, 3 tornado, 3 flood, 2 flash flood. Local standard time, as filed.
Tornado, Warren
- When
- July 13, 8:15 PM EST
- Where
- Warren County, 1.99 mi WSW of Greenhill
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 50 yd
- Crop damage
- $750
- Reported by
- NWS Storm Survey
- Coordinates
- 40.434, -87.212
A supercell thunderstorm produced a brief EF0 tornado about 18 miles west of Lafayette or about 2.5 miles southeast of Pine Village in Northern Warren County. The tornado was observed by a trained spotter briefly touching down in a corn field, producing no damage other than to the crops at the touchdown point.
Thunderstorm Wind, Putnam
- When
- July 13, 8:24 PM EST
- Where
- Putnam County, 2.11 mi SW of New Maysville
- Measured
- 64 kt (74 mph) measured gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.760, -86.760
A measured 74 mph thunderstorm wind gust was observed in this location. Trees were also reported down in this location.
Thunderstorm Wind, Montgomery
- When
- July 13, 8:24 PM EST
- Where
- Montgomery County, 0.69 mi N of Crawfordsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 40.040, -86.900
Trees or tree limbs were downed due to damaging thunderstorm wind gusts. This event was reported via Twitter.
Tornado, Putnam
- When
- July 13, 8:25 PM EST to 8:28 PM EST
- Where
- Putnam County, 2.01 mi SSE of Groveland to 1.79 mi SE of Groveland
- Rating
- EF1
- Path length
- 0.6 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.744, -86.703
NWS survey revealed EF1 damage with 90 mph winds in the northeast tip of the Heritage Lake area. Tornado damage was embedded in a broad area of downburst damage across northeast Putnam County.
Tornado, Putnam
- When
- July 13, 8:27 PM EST to 8:28 PM EST
- Where
- Putnam County, 1.91 mi SW of Groveland to 1.98 mi SW of Groveland
- Rating
- EF1
- Path length
- 0.07 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.747, -86.740
NWS survey revealed EF1 damage with approximately 93 mph winds snapping numerous trees on County Road 600 East.
Thunderstorm Wind, Putnam
- When
- July 13, 8:30 PM EST
- Where
- Putnam County, 3.5 mi S of Groveland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.720, -86.710
Numerous trees and power poles were downed due to damaging thunderstorm wind gusts.
Hail, Hendricks
- When
- July 13, 8:31 PM EST to 8:33 PM EST
- Where
- Hendricks County, 0.25 mi SSE of Danville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.767, -86.529
The hail was accompanied by 45 mph wind gusts.
Hail, Hendricks
- When
- July 13, 8:39 PM EST to 8:41 PM EST
- Where
- Hendricks County, 2.11 mi NW of Danville
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.790, -86.560
Thunderstorm Wind, Hendricks
- When
- July 13, 8:42 PM EST
- Where
- Hendricks County, 0.87 mi SE of Danville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.760, -86.520
An estimated 60 mph thunderstorm wind gust was observed in this location.
Hail, Hendricks
- When
- July 13, 8:45 PM EST to 8:47 PM EST
- Where
- Hendricks County, 0.9 mi SW of Magnetic Spgs
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.711, -86.482
Hail, estimated at 1 to 1.5 inches in diameter, fell on Cartersburg Road.
Hail, Hendricks
- When
- July 13, 8:49 PM EST to 8:51 PM EST
- Where
- Hendricks County, 0.87 mi NE of Clayton
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.690, -86.520
Hail, Hendricks
- When
- July 13, 8:55 PM EST to 8:57 PM EST
- Where
- Hendricks County, 1.74 mi ESE of Plainfield
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.690, -86.370
Flood, Hendricks
- When
- July 13, 8:56 PM EST to 11:00 PM EST
- Where
- Hendricks County, 2.34 mi SE of Hadley to 2.37 mi SE of Hadley
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.702, -86.574
Water of unknown depth was across the road at the intersection of County Roads 250 West and 400 South between Amo and Clayton due to moderate to heavy rainfall.
Hail, Hendricks
- When
- July 13, 8:58 PM EST to 9:00 PM EST
- Where
- Hendricks County, 1.38 mi S of Center Vly
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.610, -86.480
Hail, Morgan
- When
- July 13, 9:00 PM EST to 9:02 PM EST
- Where
- Morgan County, Monrovia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.580, -86.480
Thunderstorm Wind, Hendricks
- When
- July 13, 9:00 PM EST
- Where
- Hendricks County, 1.38 mi S of Center Vly
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $200
- Reported by
- Public
- Coordinates
- 39.610, -86.480
An estimated 65 mph thunderstorm wind gust was observed in this location. Some small tree limbs, less than two inches in diameter, were reported to be downed as well.
Thunderstorm Wind, Morgan
- When
- July 13, 9:02 PM EST
- Where
- Morgan County, 0.87 mi SE of Martinsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 39.420, -86.420
Power lines and numerous trees were down due to damaging thunderstorm wind gusts.
Hail, Marion
- When
- July 13, 9:04 PM EST to 9:06 PM EST
- Where
- Marion County, 1.48 mi SSW of Mars Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.700, -86.240
Flood, Hendricks
- When
- July 13, 9:16 PM EST to 11:00 PM EST
- Where
- Hendricks County, 1.09 mi NNE of Clayton to 1.1 mi NNE of Clayton
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.695, -86.524
An estimated 4 inches of water was on the road at the intersection of State Route 39 and York Avenue due to moderate to heavy rainfall.
Thunderstorm Wind, Morgan
- When
- July 13, 9:22 PM EST
- Where
- Morgan County, 0.87 mi SE of Martinsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.420, -86.420
An estimated 60 mph thunderstorm wind gust was observed in this location.
Thunderstorm Wind, Brown
- When
- July 13, 9:35 PM EST
- Where
- Brown County, 2.1 mi S of Helmsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 39.240, -86.302
Three trees were downed in the woods off of Lanam Ridge Road due to damaging thunderstorm wind gusts. Winds were estimated at 50 to 60 mph.
Thunderstorm Wind, Bartholomew
- When
- July 13, 9:53 PM EST
- Where
- Bartholomew County, 1.75 mi WNW of East Columbus
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 39.210, -85.910
Broadcast media reported that a tree was down on a house and there were power outages in parts of town due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Bartholomew
- When
- July 13, 9:56 PM EST
- Where
- Bartholomew County, 0.76 mi SSE of Bakalar Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.260, -85.895
A measured 58 mph thunderstorm wind gust was observed in this location.
Thunderstorm Wind, Bartholomew
- When
- July 13, 10:00 PM EST
- Where
- Bartholomew County, 1.47 mi WNW of East Columbus
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.210, -85.904
An estimated 60 mph thunderstorm wind gust was observed on Central Avenue.
Hail, Boone
- When
- July 13, 10:14 PM EST to 10:19 PM EST
- Where
- Boone County, 1.48 mi SSW of Whitestown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.980, -86.360
Penny size hail fell for five minutes accompanied by lightning strikes every one to two seconds.
Hail, Boone
- When
- July 13, 10:23 PM EST to 10:25 PM EST
- Where
- Boone County, Eagle Vlg
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.950, -86.270
Hail, Marion
- When
- July 13, 10:34 PM EST to 10:40 PM EST
- Where
- Marion County, 0.53 mi W of Indianapolis Intl Ar
- Measured
- 0.75 in hail
- Reported by
- ASOS
- Coordinates
- 39.720, -86.290
Thunderstorm Wind, Marion
- When
- July 14, 12:10 AM EST
- Where
- Marion County, 0.69 mi N of Speedway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 39.790, -86.250
Multiple reports of tree limbs down around Speedway due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- July 14, 1:04 AM EST
- Where
- Marion County, 0.82 mi N of Speedway
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Broadcast Media
- Coordinates
- 39.792, -86.251
Numerous trees were down, with several on vehicles, due to damaging thunderstorm wind gusts. Significant tree damage was reported at Crawfordsville Road and Lynhurst Drive. Damage was also reported from Gerrard and 21st Streets.
Thunderstorm Wind, Marion
- When
- July 14, 1:20 AM EST
- Where
- Marion County, 1.17 mi NNE of Speedway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.797, -86.246
Utility lines were down near the intersection of 22nd Street and Fisher Avenue due to damaging thunderstorm wind gusts. The lines were blocking the road.
Thunderstorm Wind, Marion
- When
- July 14, 1:20 AM EST
- Where
- Marion County, 2.11 mi SE of Indianapolis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- Trained Spotter
- Coordinates
- 39.760, -86.120
A few branches, up to 1.5 inches thick and several feet long, were downed in this location.
Thunderstorm Wind, Marion
- When
- July 14, 1:20 AM EST
- Where
- Marion County, 1.83 mi E of Speedway
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $30,000
- Reported by
- State Official
- Coordinates
- 39.781, -86.216
Indiana Department of Homeland Security called reporting trees down, power lines down, and damage to homes from around 10th and Tibbs Streets to Meridian Street and Thompson Road due to damaging thunderstorm wind gusts.
Flash Flood, Marion
- When
- July 14, 1:20 AM EST to 2:30 AM EST
- Where
- Marion County, 1.17 mi N of Speedway
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.797, -86.247
Street flooding of one foot deep was observed at the intersection of Winton Avenue and 22nd Street due to heavy thunderstorm rainfall.
Thunderstorm Wind, Brown
- When
- July 14, 1:36 AM EST
- Where
- Brown County, 0.54 mi E of Nashville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.200, -86.240
Multiple trees and power lines were downed due to damaging thunderstorm wind gusts.
Flash Flood, Brown
- When
- July 14, 1:36 AM EST to 5:00 AM EST
- Where
- Brown County, 0.48 mi NNE of Nashville to 0.5 mi NNE of Nashville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.207, -86.248
Widespread flooding was occurring in Nashville due to heavy thunderstorm rainfall.
Hail, Knox
- When
- July 14, 4:48 AM EST to 4:50 AM EST
- Where
- Knox County, 0.69 mi S of Monroe City
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.610, -87.350
Thunderstorm Wind, Knox
- When
- July 14, 4:48 AM EST
- Where
- Knox County, 0.69 mi S of Monroe City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 38.610, -87.350
Trees limbs fell on a vehicle and a fence due to damaging thunderstorm wind gusts.
Flood, Jackson
- When
- July 14, 4:49 AM EST to 6:45 AM EST
- Where
- Jackson County, 1.14 mi NW of Bobtown to 1.28 mi NW of Bobtown
- Cause
- Heavy Rain
- Crop damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.030, -85.966
White Creek was out of its bank due to moderate to heavy rainfall.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 13, 20154 deaths · 15 injured · $3.7 million · 60 kt wind · 61 events
- Tornadoes and Hail in Kansas, July 13 to 14, 2015$285,000 · EF3 · 20 events
- Heat in Oklahoma, July 13 to 21, 201534 injured · 1 event
- Flash Flooding and Flood in Indiana, July 13 to 14, 20151 death · $210,000 · 1 in hail · 24 events
- Tornadoes and Flash Flooding in Kentucky, July 13 to 17, 2015$545,000 · EF1 · 110 events
- Flash Flood in New Mexico, July 13, 20151 death · $15,000 · 1 event
- Heat in Illinois, July 13, 20151 death · 1 event
- Heat in Texas, July 13, 20151 death · 1 event
- Hail and Damaging Winds in Georgia, July 13 to 15, 20151 injured · $698,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Wisconsin, July 13, 2015$1.3 million · 1 in hail · 29 events
- Flash Flooding and Flooding in Virginia, July 13 to 14, 2015$2.2 million · 18 events
- Flash Flooding in New York, July 13 to 14, 2015$2.0 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597338, 597178, 597288, 597339, 597340, 597297, 595976, 595977, 597180, 595987, 595989, 595992, 597403, 595993, 595994, 597181, 597296, 595995, 597405, 597182, 597295, 597298, 597190, 597191, 597196, 597198, 597199, 597299, 597315, 597307, 597308, 597309, 597408, 597310, 597383, 597200, 597312, 597409.